SpringerBriefs in Statistics

Generalized Hyperbolic Secant Distributions

With Applications to Finance

Authors: Fischer, Matthias

  • The first monograph to discuss generalized hyperbolic secant distributions
  • Includes a comprehensive theoretical and empirical comparison between all generalized hyperbolic secant families
  • The chapter on applications to finance also includes other popular distribution models
see more benefits

Buy this book

eBook $39.99
price for USA (gross)
  • ISBN 978-3-642-45138-6
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $54.99
price for USA
  • ISBN 978-3-642-45137-9
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Rent the ebook  
  • Rental duration: 1 or 6 month
  • low-cost access
  • online reader with highlighting and note-making option
  • can be used across all devices
About this book

​Among the symmetrical distributions with an infinite domain, the most popular alternative to the normal variant is the logistic distribution as well as the Laplace or the double exponential distribution, which was first introduced in 1774. Occasionally, the Cauchy distribution is also used. Surprisingly, the hyperbolic secant distribution has led a charmed life, although Manoukian and Nadeau had already stated in 1988 that “... the hyperbolic-secant distribution ... has not received sufficient attention in the published literature and may be useful for students and practitioners.” During the last few years, however, several generalizations of the hyperbolic secant distribution have become popular in the context of financial return data because of its excellent fit. Nearly all of them are summarized within this Springer Brief.

About the authors

Matthias Fischer studied Mathematics at the University of Erlangen-Nürnberg. His dissertation focused on infinitely divisible distribution and its application to option pricing and was followed by a postdoctoral thesis on copula-based, time-varying patchwork distributions with applications to financial data. He has also published a number of papers and monographs, in particular on generalized hyperbolic secant distributions.

Reviews

“The motivation of this monograph is precisely to provide a self-contained overview of generalized hyperbolic secant distributions. It conveys several features that these methodologies can be a basis in financial modeling, understandable by graduate students, researchers, and people familiar with both distribution theory and quantitative finance at a very simple level. … Generalized hyperbolic secant distributions is clearly an important and much needed book on this new subject … .” (Stergios B. Fotopoulos, Technometrics, Vol. 58 (3), August, 2016)


Table of contents (6 chapters)

  • Hyperbolic Secant Distributions

    Fischer, Matthias J.

    Pages 1-13

  • The GSH Distribution Family and Skew Versions

    Fischer, Matthias J.

    Pages 15-25

  • The NEF-GHS or Meixner Distribution Family

    Fischer, Matthias J.

    Pages 27-36

  • The BHS Distribution Family

    Fischer, Matthias J.

    Pages 37-43

  • The SHS and SASHS Distribution Family

    Fischer, Matthias J.

    Pages 45-53

Buy this book

eBook $39.99
price for USA (gross)
  • ISBN 978-3-642-45138-6
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $54.99
price for USA
  • ISBN 978-3-642-45137-9
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Rent the ebook  
  • Rental duration: 1 or 6 month
  • low-cost access
  • online reader with highlighting and note-making option
  • can be used across all devices
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Generalized Hyperbolic Secant Distributions
Book Subtitle
With Applications to Finance
Authors
Series Title
SpringerBriefs in Statistics
Copyright
2014
Publisher
Springer-Verlag Berlin Heidelberg
Copyright Holder
The Author(s)
eBook ISBN
978-3-642-45138-6
DOI
10.1007/978-3-642-45138-6
Softcover ISBN
978-3-642-45137-9
Series ISSN
2191-544X
Edition Number
1
Number of Pages
VIII, 72
Number of Illustrations and Tables
13 b/w illustrations, 4 illustrations in colour
Topics